MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH-CT NAEOTOM ALPHA; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH-CT NAEOTOM ALPHA; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11330003
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Crushing Injury (1797)
Date of Event 07/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a handling issue.The user manual was provided to the customer showing all relevant safety information as the patient was not fixated on the patient table as recommended.Additionally, the gap dimensions between the moving part and the stationary of the table were evaluated.The values were assessed by our experts and are within specification.No general design issue has been determined.Therefore, no remedial action is deemed necessary as there was no device malfunction.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the naeotom alpha ct system.At the end of an examination, during horizontal movement of the patient table, the patient´s (90 years, female) left index finger was trapped in the gap between the tabletop and table support.The patient was sent to the emergency room of a hospital that specializes in hand treatment.No further information was provided regarding the extent of the injury nor how her finger was medically treated.According to the available information the patient returned home the same day.This report has been submitted with an abundance of caution.

Brand Name
NAEOTOM ALPHA
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key15120744
Report Number3004977335-2022-35472
Device Sequence Number20663540
Product Code JAK
UDI-Device Identifier04056869263168
UDI-Public04056869263168
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K220814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11330003
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2022
Initial Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale